Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Mar 11, 2006, 7:55 AM PST for San Diego County, California. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 7:55 AM PST (15:55 UTC)
- Expired
- Mar 11, 2006, 9:00 AM PST
- In force
- 65 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 22 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 7:58 AM PST | FLASH FLOOD | 1 W La Mesa, CA | REPORTS OF A LOT OF WATER ON I-8. |
| Mar 11, 8:05 AM PST | FLASH FLOOD | La Mesa, CA | OVERFLOW FROM THE FLOOD CONTROL CHANNEL STARTING TO FLOOD I-8 AT FLETCHER PARKWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 111555 FFWSGX CAC073-111700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 755 AM PST SAT MAR 11 2006 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA THIS INCLUDES THE CITIES OF...SPRING VALLEY...LEMON GROVE...LA MESA...EL CAJON * UNTIL 900 AM PST * AT 748 AM PST...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM ALPINE TO 6 MILES NORTHWEST OF LEMON GROVE...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF LAKESIDE TO SAN DIEGO...MOVING EAST AT 10 MPH. * THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR... LA MESA BY 800 AM PST LEMON GROVE BY 815 AM PST RANCHO SAN DIEGO BY 820 AM PST SPRING VALLEY BY 825 AM PST EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3287 11672 3278 11724 3268 11697 3276 11665 $$ BALFOUR
3 follow-up statements
000 WGUS76 KSGX 111621 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 820 AM PST SAT MAR 11 2006 CAC073-111700- SAN DIEGO CA- 820 AM PST SAT MAR 11 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM PST FOR SOUTH CENTRAL SAN DIEGO COUNTY... AT 810 AM PST...THE PUBLIC REPORTED THUNDERSTORMS PRODUCING FLASH FLOODING IN THE COLLEGE AVENUE AREA NEAR INTERSTATE 8. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALPINE TO LA MESA...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF LAKESIDE TO LA MESA...MOVING SOUTHEAST AT 5 MPH. THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR... EL CAJON...ALPINE AND BOSTONIA BY 820 AM PST LA MESA BY 825 AM PST LEMON GROVE BY 845 AM PST RANCHO SAN DIEGO BY 855 AM PST SPRING VALLEY BY 900 AM PST FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3287 11672 3278 11724 3268 11697 3276 11665 $$ BALFOUR
000 WGUS76 KSGX 111649 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 846 AM PST SAT MAR 11 2006 CAC073-111700- SAN DIEGO CA- 846 AM PST SAT MAR 11 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM PST FOR SOUTH CENTRAL SAN DIEGO COUNTY... AT 836 AM PST...DOPPLER RADAR INDICATED ONLY MODERATE RAIN STILL FALLING ALONG INTERSTATE 8 FROM A LINE EXTENDING FROM 9 MILES SOUTHEAST OF LAKESIDE TO LA MESA. THESE SHOWERS WERE NEARLY STATIONARY. THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR... EL CAJON...BOSTONIA AND LAKESIDE BY 845 AM PST LA MESA AND RANCHO SAN DIEGO BY 900 AM PST FLOODING WAS REPORTED EARLIER AND WILL LIKELY CONTINUE UNTIL 900 AM. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3286 11684 3280 11715 3274 11699 3278 11674 $$ BALFOUR
000 WGUS76 KSGX 111659 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 856 AM PST SAT MAR 11 2006 CAC073-111706- SAN DIEGO CA- 856 AM PST SAT MAR 11 2006 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL SAN DIEGO COUNTY EXPIRES AT 900 AM PST... THE THREAT OF FLOODING BETWEEN LA MESA AND LAKESIDE HAS ENDED. ONLY LIGHT TO MODERATE PRECIPITATION IS FALLING EAST OF EL CAJON NOW AND MOST OF THAT IS TURNING TO SNOW ABOVE 1500 FEET. LAT...LON 3286 11684 3280 11715 3274 11699 3278 11674 $$ BALFOUR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 3:30 AM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 11, 3:30 AM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST SAT MAR 11 2006 .SYNOPSIS...A SLOW MOVING WINTER STORM WILL CONTINUE THROUGH SUNDAY. HEAVY SNOW AND STRONG WINDS WILL OCCUR OVER THE MOUNTAINS...HIGH DESERTS AND FOOTHILLS. SHOWERS AND THUNDERSTORMS COMBINED WITH BREEZY CONDITIONS AND UNSEASONABLY COOL WEATHER WILL OCCUR AT LOWER ELEVATIONS. HAIL AND ISOLATED FUNNEL CLOUDS OR WATERSPOUTS WILL OCCUR AT TIMES. THE HEAVIEST RAIN AND SNOW IS EXPECTED TODAY. DRY WEATHER WILL RETURN BY MONDAY AND CONTINUE MOST OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SHOWERS AND TSTORMS CONTINUE TO TRACK ACROSS THE REGION...MOSTLY SAN DIEGO CO. MUCH OF THE HEAVIEST RAIN HAS BEEN IN THE SAN DIEGO RIVER DRAINAGE...SO WE WILL KEEP AN EYE ON THE RIVER STAGE. SEVERAL CELLS WERE APPROACHING SEVERE TSTORM STATUS...BUT SPOTTER REPORTS HAVE REPORTED HAIL NO LARGER THAN PEA-SIZE. ALSO THE CELLS ARE MOVING FAST ENOUGH THAT FLASH FLOODS ARE BEING AVOIDED...AND THE FLOOD ADVISORY CONTINUES. THE JET MAX IS NOSING INTO OUR REGION AND WE ARE IN A FAVORED LEFT FRONT QUADRANT OF THAT JET MAX WHICH WILL ENHANCE THE UPLIFT THIS MORNING. THAT WILL MEAN BANDS OF RAIN WILL CONTINUE TO MOVE THROUGH THE REGION CONTAINING SOME TSTORMS ALL DAY. THE SNOW LEVEL IS GETTING DOWN TO 2000 FEET BASED ON SPOTTER REPORTS. SNOW WILL CONTINUE TO PILE UP AT THE HIGHER ELEVATIONS. THE INSTABILITY IS IMPRESSIVE AND FUNKY STUFF ASSOCIATED WITH TSTORMS LIKE HAIL...WATERSPOUTS AND FUNNELS WILL CONTINUE. BUT ALSO THERE WILL BE BREAKS AND PEEKS OF SUNSHINE. THE STORM BEGINS TO DEPART DURING THE DAY SUN AND CONDITIONS WILL GRADUALLY IMPROVE AS THE MOISTURE AND DYNAMICS MOVE OUT. DRY WEATHER FOLLOWS MON. ANOTHER TROUGH MOVES THROUGH NORCAL TUE. THE RAIN APPROACHES SOCAL BUT NEVER QUITE ARRIVES. A MORE PROMISING LOOKING SYSTEM COULD BRING RAIN FRI. && .AVIATION... SHOWERS...LOC HEAVY AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT THEN DIMINISH ON SUNDAY. CIGS WILL BE MOSTLY MVFR TO VFR WITH IFR VIS AND CIGS IN +SHRA AND TSRA. FREEZING LEVEL NR 2500 TO 3000 FT MSL. WINDS WILL CONTINUE TO BE STRONG AND GUSTY TODAY WITH 30 TO 40 KT AT 5K FT AND 40 TO 55 KT AT 10K FT. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 4 AM SUNDAY FOR SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS...SEE LAXWSWSGX. WINTER WEATHER ADVISORY UNTIL 4 AM SUNDAY FOR THE SANTA ANA MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR THE COASTAL AREAS...INLAND VALLEYS AND SANTA ANA MOUNTAINS BELOW 3000 FT...SEE LAXFFASGX. HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM PST SUNDAY FOR ORANGE AND 2 PM PST SUNDAY SAN DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX. SMALL CRAFT ADVISORY FOR INNER AND OUTER WATERS...SEE LAXCWFSGX. HIGH RIP CURRENT RISK FOR THE COAST...SEE LAXSRFSGX. && PUBLIC...MM AVIATION...HORTON
Hazardous weather outlook, Mar 11, 4:00 AM PST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT MAR 11 2006 CAZ042-043-048-050-055>058-060>062-121200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. WINTER STORM CONDITIONS IN THE MOUNTAINS AND HIGH DESERTS. PERIODS OF HEAVY SNOW AND STRONG WINDS WILL MAKE TRAVEL HAZARDOUS. SEE LAXWSWSGX. LOCALLY HEAVY RAINFALL COULD CAUSE FLOODING AND MUD AND DEBRIS FLOWS IN AND NEAR RECENTLY BURNED AREAS LATE TONIGHT. SEE LAXFFASGX. FLOOD ADVISORY FOR COASTAL AREAS AND VALLEYS. SEE LAXFLSSGX. HIGH SURF ADVISORY. SEE LAXCFWSGX. HIGH RIP CURRENT RISK FOR COASTAL SAN DIEGO COUNTY. SEE LAXSRFSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS. SEE LAXCWFSGX. DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD WINTER STORM WILL DECREASE AND MOVE OUT OF THE REGION SUNDAY. HIGH SURF ADVISORY FOR SAN DIEGO COUNTY UNTIL SUNDAY NIGHT. SEE LAXCFWSGX. HIGH RIP CURRENT RISK FOR COASTAL SAN DIEGO COUNTY...SEE LAXSRFSGX. SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS UNTIL SUNDAY EVENING...SEE LAXCWFSGX. .SPOTTER INFORMATION STATEMENT...THE SKYWARN WEATHER SPOTTER NETWORK IS ACTIVATED. MM
In the hours before
Local storm report, Mar 11, 5:54 AM PST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
554 AM PST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HEAVY SNOW CUYAMACA PEAK 32.95N 116.61W
03/10/2006 M8.0 INCH SAN DIEGO CA AMATEUR RADIO
1123 PM HEAVY SNOW W RUNNING SPRINGS 34.21N 117.11W
03/10/2006 U0.0 INCH SAN BERNARDINO CA PUBLIC
VERY HEAVY SNOW.
1146 PM HEAVY RAIN 5 N HIGHLAND 34.19N 117.19W
03/10/2006 U0.00 INCH SAN BERNARDINO CA LAW ENFORCEMENT
ROCK SLIDE ON SR330, MILE MARKER 32, NEAR CITY CREEK
CROSSING.
1203 AM SNOW SE DEVORE 34.22N 117.40W
03/11/2006 U0.0 INCH SAN BERNARDINO CA LAW ENFORCEMENT
MODERATE SNOW FALLING. WHITE OUT CONDITIONS VISIBILITY 5
FEET ALONG INTERSTATE 15 AND 215.
1205 AM HEAVY RAIN 2 NNE RIVERSIDE 33.97N 117.38W
03/11/2006 U0.00 INCH RIVERSIDE CA COUNTY OFFICIAL
RAILRAOD TRACKS FLOODING NEAR PROSPECT AVENUE
1211 AM HEAVY RAIN 2 ENE POWAY 33.00N 116.99W
03/11/2006 U0.00 INCH SAN DIEGO CA LAW ENFORCEMENT
NORTH BOUND INTERSTATE 15 FLOODED IN LANES 2, 3, AND 4.
1225 AM SNOW TEMECULA 33.50N 117.13W
03/11/2006 U0.0 INCH RIVERSIDE CA TRAINED SPOTTER
MIXED RAIN AND SNOW AT ELEVATION 2064. TEMPERATURE 38.
1229 AM SNOW 2 ESE LAKE ARROWHEAD 34.25N 117.16W
03/11/2006 U0.0 INCH SAN BERNARDINO CA PUBLIC
HEAVY SNOW, TREE DOWN BLOCKING ROADWAY IN TWIN PEAKS.
0150 AM SNOW 1 N HESPERIA 34.41N 117.32W
03/11/2006 M1.0 INCH SAN BERNARDINO CA TRAINED SPOTTER
MODERATE SNOW FALLING AT THIS TIME
0209 AM HEAVY SNOW BANNING 33.94N 116.89W
03/11/2006 U0.0 INCH RIVERSIDE CA LAW ENFORCEMENT
0223 AM HAIL 6 NW ESCONDIDO 33.20N 117.14W
03/11/2006 E0.25 INCH SAN DIEGO CA LAW ENFORCEMENT
HAIL COVERING INTERSTATE 15 JUST NORTH OF DEER SPRINGS
ROAD
0254 AM SNOW 5 WSW YUCCA VALLEY 34.08N 116.51W
03/11/2006 U0.0 INCH SAN BERNARDINO CA PUBLIC
HIGHWAY SR62 COVERED IN SNOW
0357 AM HEAVY RAIN 2 SW ESCONDIDO 33.12N 117.10W
03/11/2006 M0.00 INCH SAN DIEGO CA LAW ENFORCEMENT
ESCONDIDO CREEK OVERFLOWING NEAR INTERSECTION OF COUNTRY
CLUB RIVE AND HARMONY GROVE
0433 AM HEAVY SNOW WARNER SPRINGS 33.28N 116.63W
03/11/2006 M7.0 INCH SAN DIEGO CA PUBLIC
SNOWING LIGHTLY AT THIS TIME, WINDS WEST 20-30 MPH. HEAVY
SNOW FELL BETWEEN 0300-0400 PST
0445 AM HEAVY SNOW 5 SW SAN JACINTO PEAK 33.76N 116.74W
03/11/2006 M11.0 INCH RIVERSIDE CA TRAINED SPOTTER
SNOWING LIGHTLY AT THIS TIME
&&
SCVLocal storm report, Mar 11, 6:27 AM PST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
627 AM PST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM HEAVY SNOW BANNING 33.94N 116.89W
03/11/2006 U0.0 INCH RIVERSIDE CA DEPT OF HIGHWAYS
INTERSTATE 10 COVERED IN SNOW.
0522 AM NON-TSTM WND DMG 1 ESE JULIAN 33.07N 116.57W
03/11/2006 SAN DIEGO CA PUBLIC
TREE DOWN IN ROADWAY
0523 AM SNOW 2 SSE DESCANSO 32.83N 116.60W
03/11/2006 U0.0 INCH SAN DIEGO CA PUBLIC
EAST BOUND INTERSTATE 8 SLOW LANE COVERED WITH SNOW, MUD,
AND ROCKS.
0547 AM HEAVY SNOW 5 NNE LAKE HEMET 33.73N 116.67W
03/11/2006 M10.0 INCH RIVERSIDE CA TRAINED SPOTTER
0623 AM HEAVY SNOW 5 S JULIAN 33.00N 116.59W
03/11/2006 M16.0 INCH SAN DIEGO CA TRAINED SPOTTER
IN THE FLAT NEAR LAKE CUYAMACA
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:36 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 54 min |
| Mar 11, 10:36 AM PST | Severe Thunderstorm Warning | SGX | San Diego | 84 min |
| Mar 11, 11:49 AM PST | Flash Flood Warning | SGX | San Diego | 56 min |
| Mar 11, 11:50 AM PST | Severe Thunderstorm Warning | SGX | San Diego | 36 min |
| Mar 11, 12:38 PM PST | Flash Flood Warning | SGX | San Diego | 2 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.